[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

RE: [IP] Vasotec (Enalapril) cough



Just a clarification on the cough issue and ACE vs. ARB.  ARB's DO NOT cause a
cough.  Most of the ACE medications end in "-pril", i.e. lisinopril,
captopril, ramipril, etc.  Most of the ARB's have traditionally used the
"-sartan" ending, i.e. candesartan, losartan, olmesartan, etc.  While the
ARB's are not linked to a cough, they do tend to have a higher incidence of
lower extremity edema than other BP meds, but it also tends to go away after
about 6-8 weeks on the meds.

If you have a chronic cough while taking an ARB medication you should be seen
to rule out other potential causes (i.e. pneumonia, COPD, emphysema, asthma,
TB, URI, GERD, etc.).

Jared

________________________________

From: email @ redacted on behalf of Felix Kasza (lists)
Sent: Thu 5/22/2008 1:09 PM
To: email @ redacted
Subject: RE: [IP] Vasotec (Enalapril) cough



Please support Insulin Pumpers by making a donation to the
SPRING pledge drive. Your contribution is essential to help
us continue to provide service to the diabetes community.
Please visit:

    http://www.insulin-pumpers.org/donate.shtml

Your annual contribution will eliminate this header from your IP mail

Hi Trish,

 > I experience the same dry cough on
 > a BP medicine called something like
 > "anacaid" or "antacad"?

Atacand (candesartan cilexetil)? That would be an ARB, not an ACEi
(and it is a rather specific ARB, to boot).

Cheers,
Felix.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org

 [demime 1.01d removed an attachment of type application/ms-tnef which had a
name of winmail.dat]
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org